... with his depression. He had more energy, less pain and slept better. But his depression wasn't alleviated very much, so he stopped taking Pristiq and is now on Celexa but suffering with a lot of pain. Has anyone tried taking Pristiq along with another antidepressant?
29 Jul 2009
There is a serious risk of developing "Serotonin Syndrone" when another serotonergic drug such as Celexa is added to a patient already taking Pristiq. This can be severe and even life threatening. If the combination of Pristiq and Celexa is clinically warranted then careful observation is required especially at the beginning of treatment and again if the dosage increases. You need to discuss this with your Doctor.
You may find this link helpful. https://www.drugs.com/pristiq.html
1 Sep 2009
Is the Celexa working for his depression now (or better than Pristiq did)? The increaed energy, less pain, and better sleeping can all be related to the norepinephrine component of Pristiq. Unfortunately, it seems that the serotonin component of Pristiq was not enough to make the depression any better. Did the doctor try increasing the dosage of Pristiq before just switching him onto Celexa? Also, just as something to think-over, there are other SNRIs available (e.g., Cymbalta, the "regular" form of Effexor, etc.) that could provide both benefits, if not at least a comfortable middle ground. These are just my thoughts, and I am not sure if they are of much help, but it is hard to get specific when I don't know the history of your husbands symptoms and previous medications.
At any rate, I do hope that you are able to find something that will provide your husband relief from depression, as well as the benefits he experienced from Pristiq (and again, my mind goes right back to wondering whether increasing the dose to 100mg per day was attempted, and if not, if that would increase the serotonin component enough to combat the depressive symptoms... )
- Pristiq Information for Consumers
- Pristiq Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... have been on Pristiq for 8 mo. It has helped so much with my pain issues I do not want to go off. This is my only newer med. I have been to ...
1 answer • 18 Sep 2009
My friend has lost his appetite due to Parkinson's Disease and depression from the Parkinsons. Years ago elder tonic was the remedy for many ...
1 answer • 2 Jul 2010
... alone with my 82 yr old grandmother and im terrified either one of them will need something like a live in nurse NEED HELP GRANDMOTHER IS A ...
1 answer • 10 Dec 2010
My husband has been diagnosed with Essential Tremor Disorder and has been told by a friend whose wife has Parkinsons that the ETD will turn into ...
1 answer • 31 Jul 2014
Pristiq, making me have head aches, can't take advil. What is the reaction with tynenol and pristiq I slept all day. I also have parkinson.
1 answer • 13 days ago